MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIFIX 5CMX10M CTN 1; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIFIX 5CMX10M CTN 1; TAPE AND BANDAGE, ADHESIVE
Catalog Number 66000040
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during set up for treatment, an opsite flexifix 5cmx10m ctn 1 was impossible to unroll because there was some adhesive on the backside of the release paper.When the customer tried to unroll to use, the release paper was torn up.Treatment was performed, without any delay, with a back-up device instead.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).Postal code: (b)(6).
 
Additional Manufacturer Narrative
H10: it was reported that during set up it was impossible to unroll the opsite flexifix because there was some adhesive ion the back of the release paper and when the customer tried to unroll to use, the release paper was torn up.The device was used for treatment and was not returned for analysis, however a comprehensive photograph was provided which established a relationship between the event and the device.The batch records were reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review revealed a small number of similar instances in the last three years.The risk files, mitigate the reported issues with no updates required.Probable root cause is an environmental factor such as temperature, due to the device not being stored in the correct conditions.A rise in temperature can affect the adhesive nature of the dressing which can cause issues of this type.The users of the reported product are advised to consult the ifu, to prevent future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device, including the correct conditions in which the device must be stored.This investigation is now complete, with no corrective actions required.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products internal complaint reference number: (b)(4).

Brand Name
OPSITE FLEXIFIX 5CMX10M CTN 1
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12974534
Report Number8043484-2021-02009
Device Sequence Number19902915
Product Code KGX
UDI-Device Identifier05000223411466
UDI-Public5000223411466
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Catalogue Number66000040
Device Lot Number2109
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer04/08/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown